Lewden C.,French Institute of Health and Medical Research |
Lewden C.,UniversiteBordeaux Segalen |
Gabillard D.,French Institute of Health and Medical Research |
Gabillard D.,UniversiteBordeaux Segalen |
And 12 more authors.
Journal of Acquired Immune Deficiency Syndromes | Year: 2012
Background: CD4-specific rates of mortality in sub-Saharan African adults with high CD4 counts have rarely been estimated. This estimation is useful to the when to start antiretroviral treatment (ART) debate. Methods: We pooled data from National Agency for Research on AIDS and Viral Hepatitis (ANRS)-funded research cohorts or associated partners in West Africa. All HIV-infected adults ($18 years) with available follow-up time off ART were eligible. We used a joint model to estimate CD4 count evolution. We estimated CD4-specific rates of mortality, loss-to-follow-up (LTFU) and ART initiation by dividing the number of first event by the follow-up time off ART within each CD4 category. Results: Between 1996 and 2009, 2588 adults (80% women) from 5 cohorts in Cote d'Ivoire and Burkina Faso were followed off ART during 6862 person-years. In the 201-350, 351-500, 501-650, and .650 cells per cubic millimeter CD4 categories, mortality rates were: 3.0, 1.5, 0.4, 0.2 per 100 person-years; LTFU rates: 6.0, 4.6, 6.1, 6.0 per 100 person-years; and ART initiation rates: 18.1, 2.7, 0.5, 0.5 per 100 person-years, respectively. All estimates varied across cohorts; mortality rates were higher when rates of LFTU and ART initiation were lower; LTFU rates were 2-40 times higher than mortality rates. Conclusions: Among untreated West African adults with high CD4 counts, mortality and LTFU rates were substantial. Even when data are collected under research conditions, informative censoring due to ART initiation and LTFU could lead to significantly underestimate mortality figures. Copyright © 2012 Lippincott Williams & Wilkins.
Debili N.,French Institute of Health and Medical Research |
Coupry I.,UniversiteBordeaux Segalen |
Bryckaert M.,University Paris - Sud |
Sole G.,UniversiteBordeaux Segalen |
And 18 more authors.
Blood | Year: 2011
Filaminopathies A caused by mutations in the X-linked FLNA gene are responsible for a wide spectrum of rare diseases including 2 main phenotypes, the X-linked dominant form of periventricular nodular heterotopia (FLNA-PVNH) and the otopalatodigital syndrome spectrum of disorders. In platelets, filamin A (FLNa) tethers the principal receptors ensuring the platelet-vessel wall interaction, glycoprotein Ibα and integrin αIIbβ3, to the underlying cytoskeleton. Hemorrhage, coagulopathy, and thrombocytopenia are mentioned in several reports on patients with FLNA-PVNH. Abnormal platelet morphology in 2 patients with FLNA-PVNH prompted us to examine a third patient with similar platelet morphology previously diagnosed with immunologic thrombocytopenic purpura. Her enlarged platelets showed signs of FLNa degradation in Western blotting, and a heterozygous missense mutation in FLNA was detected. An irregular distribution of FLNa within the total platelet population was shown by confocal microscopy for all 3 patients. In vitro megakaryocyte cultures showed an abnormal differentiation, including an irregular distribution of FLNa with a frayed aspect, the presence of enlarged α-granules, and an abnormal fragmentation of the cytoplasm. Mutations in FLNA may represent an unrecognized cause of macrothrombocytopenia with an altered platelet production and a modified platelet-vessel wall interaction. © 2011 by The American Society of Hematology.
Pariente A.,University of Montréal |
Pariente A.,UniversiteBordeaux Segalen |
Pariente A.,University of Bordeaux 1 |
Fourrier-Reglat A.,UniversiteBordeaux Segalen |
And 10 more authors.
Archives of Internal Medicine | Year: 2012
Background: Antipsychotic agents (APs) are commonly prescribed to older patients with dementia. Antipsychotic use is associated with an increased risk of ischemic stroke in this population. Our study aimed to investigate the association of AP use with the risk of acute myocardial infarction (MI). Methods: A retrospective cohort of communitydwelling older patients who initiated cholinesterase inhibitor treatment was identified between January 1, 2000, and December 31, 2009, using the Quebec, Canada, prescription claims database. From this source cohort, all new AP users during the study period were matched with a random sample of AP nonusers. The risk of MI was evaluated using Cox proportional hazards models, adjusting for age, sex, cardiovascular risk factors, psychotropic drug use, and propensity scores. In addition, a self-controlled case series study using conditional Poisson regression modeling was conducted. Results: Among the source cohort of 37 138 cholinesterase inhibitor users, 10 969 (29.5%) initiated AP treatment. Within 1 year of initiating AP treatment, 1.3% of them had an incident MI. Hazard ratios for the risk of MI after initiation of AP treatment were 2.19 (95% CI, 1.11-4.32) for the first 30 days, 1.62 (95% CI, 0.99-2.65) for the first 60 days, 1.36 (95% CI, 0.89-2.08) for the first 90 days, and 1.15 (95% CI, 0.89-1.47) for the first 365 days. The self-controlled case series study conducted among 804 incident cases of MI among new AP users yielded incidence rate ratios of 1.78 (95% CI, 1.26-2.52) for the 1- to 30-day period, 1.67 (95% CI, 1.09-2.56) for the 31- to 60-day period, and 1.37 (95% CI, 0.82-2.28) for the 61- to 90-day period. Conclusion: Antipsychotic use is associated with a modest and time-limited increase in the risk of MI among community-dwelling older patients treated with cholinesterase inhibitors. ©2012 American Medical Association. All rights reserved.
Schaeverbeke T.,Bordeaux University Hospital Center |
Truchetet M.-E.,Bordeaux University Hospital Center |
Kostine M.,Bordeaux University Hospital Center |
Barnetche T.,Bordeaux University Hospital Center |
And 3 more authors.
Rheumatology (United Kingdom) | Year: 2015
Anti-drug antibodies (ADAbs) develop in up to a third of patients treated with biologic agents, with such immunogenicity being one of the main reasons for the loss of efficacy observed in an important proportion of patients treated with such agents. The appearance of ADAbs has consequences in terms of efficacy and tolerance of the biodrug: the development of ADAbs is associated with a poorer clinical response and with an increased risk of adverse effects. Formation of ADAbs has been observed with all biologic DMARDs, but anti-TNF agent mAbs appear to be the largest contributors, independent of humanization of the antibody. ADAb identification is technically difficult and not standardized, partly explaining important variations between published studies. A variety of factors can influence the risk of ADAb appearance, some of which are linked to the treatment strategy, such as the combination with synthetic DMARDs or the rhythm of administration of the biodrug, whereas other factors are dependent on the patient, such as the level of inflammation at onset or body weight. The detection of these antibodies and/or the dosage of the biologic agent itself could have consequences for the bedside practice of clinicians and should be well understood. This review of the literature proposes an overview of the data published on the subject to help clinicians manage the biodrugs according to these new concepts. © The Author 2015.